MAUDE Adverse Event Report: ABBOTT VASCULAR INC. Esprit¿; Scaffold,infrapopliteal,absorbable

ABBOTT VASCULAR INC. Esprit¿; Scaffold,infrapopliteal,absorbable
Model Number 1203300-38
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Codes Pain (1994); Thrombosis/Thrombus (4440)
Date of Event 08/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the initial procedure on (b)(6) 2026 was to treat a lesion in the anterior tibial artery (ata).Four esprit btk scaffolds (2.50x38 and three 3.0x38mm) were implanted.Optical frequency domain imaging (ofdi) performed immediately after implantation confirmed good apposition of the scaffolds.The patient had relatively high adl despite chronic limb-threatening ischemia (clti) and reportedly massaged the lower leg because of pain and frequently walked to improve blood flow.The patient returned to the hospital on (b)(6) 2026 and although the great toe wound was healing and showed almost no deterioration, angiography revealed occlusion beginning around the middle of the four implanted esprit scaffolds.Passage of the guidewire was difficult; however, after crossing the lesion, ofdi demonstrated disruption of the 3.0x38mm esprit structure and a fracture.A portion of the guidewire was observed outside the esprit.Although images were not immediately available, the central portion appeared substantially disrupted.The findings were similar to coronary bioresorbable stent thrombosis associated with loss of scaffold support during the resorption process, resulting in protrusion into the vessel lumen and subsequent thrombosis.Following dilation with a 3.0 mm balloon, blood flow improved without issue.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The reported patient effects of thrombosis and pain are listed in the esprit btk everolimus eluting resorbable scaffold systems instructions for use as known patient effects of scaffolding procedures.Based on the information received, the investigation determined that the reported issue appears to be related to operational context as it is likely the advancing guide wire interacted with the implanted esprit btk scaffold causing the reported difficulty to advance (crossability) and subsequent scaffold break.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.C3: 1 per year was entered; however, the frequency is 1 dose per implant.

Brand Name
Esprit¿
Common Device Name
Scaffold,infrapopliteal,absorbable
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50454617
Report Number2024168-2026-03309
Device Sequence Number10377626
Product Code NXW
UDI-Device Identifier08717648357015
UDI-Public(01)08717648357015(11)251120(17)271119(10)5112061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1203300-38
Device Catalogue Number1203300-38
Device Lot Number5112061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Supplement Date Received by Manufacturer09/29/2026
Initial Report FDA Received Date08/26/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown